Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
198 Doctors are Online

Can ciprofloxacin and orhydrocodon acetaminophn cause false positive results?

May 2014
User rating for this question
Very Good
Answered by

Practicing since : 2002
Answered : 6316 Questions
i am looking for dr. vivck caile, he answered a question. i forgot to tell him the test's were done in a lab in arizona thru a drug rehab., is it possible that they could have made a mistake in there lab tests. he said that it is possible that the medication my wife was prescribed by her dr. could show a false positive . can you answere this for me again. the medication is CIPROFLOXACIN-HCL 250 MG, ORHYDROCODON-ACETAMINOPHN 10-325 and it showed a positive for methamphatmine. is this possible ???
Posted Wed, 15 Jan 2014 in X-ray, Lab tests and Scans
Answered by Dr. Vivek Chail 59 minutes later
Brief Answer: Please find detailed answer below Detailed Answer: Hi XXXX, This is Dr.Vivek Chail replying to your question. Ciprofloxacin XXXXXXX 250 mg can cause false positive for opiates. Oxyhydrocodon Acetaminophen can cause false positive for methamphetamine. Urine drug screens are generally performed using either immunoassays or gas chromatography-mass spectrometry (GC-MS). Immunoassay urine drug screens (UDS) contain specific antibodies against common drugs of abuse and their metabolites. The immunoassay is the most commonly used UDS because it is inexpensive and rapid. Therefore, a more specific confirmatory test, such as GC-MS, is needed to confirm a positive finding with an immunoassay. GC-MS is more accurate than an immunoassay, but it is more expensive and time consuming. It is important that you let the lab facility know that your wife is on some medications for a while and that further confirmatory testing be done if felt necessary. Hope your query is answered. Do write back if you have any doubts. Regards, Dr.Vivek
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Procedures
Lab Tests
Medical Topics

The user accepted the expert's answer

Ask a Radiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor